Alert archive / Florida / Red Flag Warnings in 2018

Red Flag Warning 6, NWS Tampa Bay, FL

March 9, 20185 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 9, 2018, 2:48 AM EST for 5 counties in Florida. It took effect at Mar 9, 2018, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2018, 2:48 AM EST (07:48 UTC)
In effect from
Mar 9, 2018, 10:00 AM EST
Expired
Mar 9, 2018, 7:00 PM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 46 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2018-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2018-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WWUS82 KTBW 090748
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
248 AM EST Fri Mar 9 2018

...RED FLAG WARNING IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY 
EVENING DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY 
LOW HUMIDITIES...

.Very dry air will remain in place for Friday with several hours 
of critical humidities expected as well as high ERC values across 
the area. 

FLZ050-052-155-162-165-255-262-265-100000-
/O.UPG.KTBW.FW.A.0002.180309T1800Z-180310T0000Z/
/O.NEW.KTBW.FW.W.0006.180309T1500Z-180310T0000Z/
Pinellas-Polk-Coastal Manatee-Coastal Charlotte-Coastal Lee-
Inland Manatee-Inland Charlotte-Inland Lee-
248 AM EST Fri Mar 9 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY
LOW HUMIDITIES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 10 AM this
morning to 7 PM EST this evening. The Fire Weather Watch is no
longer in effect. 

* AFFECTED AREA...Pinellas...Polk...Coastal Manatee...Coastal 
  Charlotte...Coastal Lee...Inland Manatee...Inland Charlotte... 
  Inland Lee. 

* WIND...NE 5 to 10 MPH.

* HUMIDITY...19 to 27 percent.

* ERC...38 to 45.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 9, 12:39 AM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 9, 12:39 AM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1239 AM EST Fri Mar 9 2018

.AVIATION...
VFR conditions are expected through the period. Winds will
be out of the north-northwest overnight, then shifting to an
east-northeast direction by tomorrow afternoon, but
remaining less than 10 knots. No aviation impacts are
expected.

&&

.Prev Discussion... /issued 813 PM EST Thu Mar 8 2018/

DISCUSSION...
Dry and cooler high pressure is in place across the area
this evening. Winds have died off over the last hour or so
from the NW and will allow for some good radiational cooling
overnight. The rip current risk will continue through 7AM,
when winds will turn more to the NNE. Temperatures across
portions of the Nature Coast may touch freezing, and patchy
frost is possible toward morning. Temperatures otherwise are
on track to fall into the mid 30s to mid 40s across the
area. The dry conditions continue into Friday with highs
expected in the mid 60s to lower 70s. No update planned.

AVIATION...
VFR conditions are expected through the period, with mainly
SCT cirrus in place. Winds will become light and variable
overnight, then become NNE at 5 to 10 knots in the later
morning, then in the later afternoon, turn onshore at the
terminals near the coast.

MARINE...
The high pressure center to the west of the state will
gradually shift east to over the area for Friday and then
continue east for Saturday, turning winds from the NW to the
NE/E Friday and then continuing around to the SE for
Saturday. Winds will then increase to near advisory level
and turn to the S/SW for Sunday and Monday as the next low
pressure system approaches and then the cold front moves
through the area with strong high pressure behind it. Winds
will remain elevated through Monday night and then subside
as the pressure gradient relaxes across the area.

FIRE WEATHER...
The Red Flag Warning for today has expired. The Fire Weather
Watch for Friday has been expanded to include Manatee, Polk,
and Lee Counties, as the new forecast ERC values came in
higher for those locations. Will update the Fire Weather
Forecast shortly for the new headline.

&&

.Preliminary Point Temps/PoPs...
TPA  68  51  75  64 /   0   0  10  40
FMY  72  51  78  64 /   0   0  20  40
GIF  69  46  78  62 /   0   0  10  40
SRQ  67  51  74  65 /   0   0  20  40
BKV  67  42  77  60 /   0   0  10  30
SPG  66  53  76  65 /   0   0  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 AM EST this morning for
     Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
     Coastal Manatee-Coastal Sarasota-Pinellas.

     Fire Weather Watch from this afternoon through this
     evening for Coastal Charlotte-Coastal Lee-Coastal
     Manatee-Inland Charlotte-Inland Lee-Inland Manatee-
     Pinellas-Polk.

Gulf waters...None.
&&

AVIATION...74/Wynn
DECISION SUPPORT...14/Mroczka
Hazardous weather outlook, Mar 8, 4:44 AM EST, 22 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
444 AM EST Thu Mar 8 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-082145-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
444 AM EST Thu Mar 8 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...RIP CURRENT IMPACT...
High winds and moderate surf will produce a high risk of rip
currents along area beaches today.

...FIRE WEATHER IMPACT...
Critical fire weather conditions are expected from late this
morning through this evening. A combination of strong winds...low
relative humidity...high ERC values and warm temperatures will
contribute to extreme fire behavior.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

...FIRE WEATHER IMPACT...
On Friday...critical fire weather conditions are expected to
occur. A combination of strong winds...low relative
humidity...high ERC values and warm temperatures will contribute
to extreme fire behavior.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Wynn

Nearby

Red Flag Warnings in Florida, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.